Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
179 Doctors are Online

Red patches on arms with no itching. What could this be?

User rating for this question
Very Good
Answered by

Orthopaedic Surgeon
Practicing since : 1998
Answered : 4917 Questions
My husband has red splotches on his arms that come and go, and last night bleed while he was sleeping. They don't itch.
Posted Sat, 26 Oct 2013 in Blood Disorders
Answered by Dr. Vaibhav Gandhi 1 hour later
Brief Answer:
It can be urticarial dermatitis

Detailed Answer:

I have studied your case.

According to your history possibility of urticarial dermatitis is likely.
Biopsy may be needed for diagnosis. Urticarial dermatitis is an early sign of bullous pemphigoid in some patients. Eventually tense blisters appear.
Usually treatment with tropical steroids gives relief.

Another differential diagnosis include Bullous pemphigoid
Bullous pemphigoid results in crops of tense, fluid-filled, itchy blisters. The blisters may be filled with clear, cloudy or blood-stained fluid. They may arise from normal-looking or inflamed skin. In severe cases, there may be blisters over the entire skin surface as well as blisters inside the mouth.
I will advise to consult your treating doctor for management.

Hope this answers your query. If you have additional questions or follow up queries then please do not hesitate in writing to us. I will be happy to answer your queries.

Wishing you good health.

Take care.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Hematologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor